Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 986834, 14 pages
http://dx.doi.org/10.1155/2012/986834
Research Article

On the Application of the Fourier Series Solution to the Hydromagnetic Buoyant Two-Dimensional Laminar Vertical Jet

1High Temperatures Department, Instituto de Innovación en Minería y Metalurgia, Avenida del Valle 738, Santiago, Chile
2Mechanical Engineering Department, Universidad de Chile, Beauchef 850, Santiago 8370448, Chile
3Civil Engineering Department, Advanced Mining Technology Center, Universidad de Chile, Blanco Encalada 2002, Santiago 8370449, Chile
4Mechanical Engineering Department, Universidad de Chile, Beauchef 850, Santiago, Chile

Received 9 August 2011; Accepted 21 October 2011

Academic Editor: Christos H. Skiadas

Copyright © 2012 Marco Rosales-Vera et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The problem of a hydromagnetic hot two-dimensional laminar jet issuing vertically into an otherwise quiescent fluid of a lower temperature is studied. We propose solutions to the boundary layer equations using the classical Fourier series. The method is essentiall to transform the boundary layer equations to a coupled set of nonlinear first-order ordinary differential equations through the Fourier series. The accuracy of the results has been tested by the comparison of the velocity distributions obtained by the Fourier series with those calculated by finite difference method. The results show that the present method, based on the Fourier series, is an efficient method, suitable to solve boundary layer equations applied to plane jet flows with high accuracy.